Alert archive / New Mexico / High Wind Warnings in 2006

High Wind Warning 18, NWS Midland/Odessa, TX

January 18, 2006Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Jan 18, 2006, 3:44 PM MST for Eddy County, New Mexico. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2006, 3:44 PM MST (22:44 UTC)
Expired
Jan 19, 2006, 5:00 PM MST
In force
25 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2006-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2006-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3790 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 182244
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
444 PM CST WED JAN 18 2006

...HIGH WINDS EXPECTED OVER THE GUADALUPE MOUNTAINS TONIGHT AND
THURSDAY AND THE DAVIS MOUNTAINS THURSDAY...

.HIGH WINDS ARE EXPECTED TO DEVELOP OVER THE GUADALUPE MOUNTAINS
THIS EVENING AS MID LEVEL WINDS INCREASE AHEAD OF AN UPPER LEVEL
DISTURBANCE DROPPING FROM THE PACIFIC NORTHWEST TOWARD THE AREA.
DAMAGING WINDS ARE EXPECTED TO CONTINUE OVER THE GUADALUPE
MOUNTAINS THROUGH THURSDAY AND DIMINISH A BIT THURSDAY EVENING.

DAMAGING WINDS ARE ALSO POSSIBLE OVER HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS ON THURSDAY...PROMPTING ISSUANCE OF A HIGH WIND
WATCH FOR THE DAVIS MOUNTAINS FROM MID MORNING TO MID AFTERNOON
THURSDAY.

NMZ027-TXZ258-191100-
/O.NEW.KMAF.HW.W.0018.060118T2244Z-060120T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
344 PM MST WED JAN 18 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. 

WEST WINDS WILL INCREASE THROUGH THE EVENING TO 40 TO 50 MPH WITH
GUSTS TO 75 MPH ABOVE 6000 FEET. PERSONS DRIVING THROUGH THE PASS
SHOULD BE VERY CAUTIOUS AS SUSTAINED WINDS EXCEEDING 35 MPH WITH
GUSTS TO 60 MPH ARE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ074-191100-
/O.NEW.KMAF.HW.A.0003.060119T1500Z-060119T2200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
444 PM CST WED JAN 18 2006

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING
TO AROUND 40 MPH WITH A FEW GUSTS TO 60 MPH POSSIBLE. VERY WINDY
CONDITIONS WILL CONTINUE UNTIL MID AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

05
7 follow-up statements
000 
WWUS74 KMAF 190816
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
216 AM CST THU JAN 19 2006

...HIGH WINDS EXPECTED OVER THE GUADALUPE AND DAVIS MOUNTAINS
TODAY...

.HIGH WINDS ARE EXPECTED TO PERSIST ACROSS THE GUADALUPE MOUNTAINS
AND DEVELOP OVER THE DAVIS MOUNTAINS TODAY AS MID LEVEL WINDS
INCREASE AHEAD OF AN UPPER LEVEL TRACKING EASTWARD ACROSS THE GREAT
BASIN. THESE STRONG WINDS ARE EXPECTED TO GRADUALLY DIMINISH THIS
EVENING.

TXZ074-191630-
/O.UPG.KMAF.HW.A.0003.060119T1500Z-060119T2200Z/
/O.EXB.KMAF.HW.W.0018.060119T1500Z-060119T2200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
216 AM CST THU JAN 19 2006

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
CST THIS AFTERNOON. 

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE LATE THIS MORNING 
TO AROUND 40 MPH WITH A FEW GUSTS TO 60 MPH POSSIBLE. VERY WINDY
CONDITIONS WILL CONTINUE UNTIL MID AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ258-191630-
/O.CON.KMAF.HW.W.0018.000000T0000Z-060120T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
116 AM MST THU JAN 19 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WEST WINDS WILL INCREASE THROUGH THE EVENING TO 40 TO 50 MPH WITH
GUSTS TO 75 MPH ABOVE 6000 FEET. PERSONS DRIVING THROUGH THE PASS
SHOULD BE VERY CAUTIOUS AS SUSTAINED WINDS EXCEEDING 35 MPH WITH
GUSTS TO 60 MPH ARE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 190822 CCA
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
216 AM CST THU JAN 19 2006

...HIGH WINDS EXPECTED OVER THE GUADALUPE AND DAVIS MOUNTAINS
TODAY...

.HIGH WINDS ARE EXPECTED TO PERSIST ACROSS THE GUADALUPE MOUNTAINS
AND DEVELOP OVER THE DAVIS MOUNTAINS TODAY AS MID LEVEL WINDS
INCREASE AHEAD OF AN UPPER LEVEL TRACKING EASTWARD ACROSS THE GREAT
BASIN. THESE STRONG WINDS ARE EXPECTED TO GRADUALLY DIMINISH THIS
EVENING.

TXZ074-192159-
/O.UPG.KMAF.HW.A.0003.060119T1500Z-060119T2200Z/
/O.EXB.KMAF.HW.W.0018.060119T1500Z-060119T2200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
216 AM CST THU JAN 19 2006

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
CST THIS AFTERNOON. 

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE LATE THIS MORNING 
TO AROUND 40 MPH WITH A FEW GUSTS TO 60 MPH POSSIBLE. VERY WINDY
CONDITIONS WILL CONTINUE UNTIL MID AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ258-192359-
/O.CON.KMAF.HW.W.0018.000000T0000Z-060120T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
116 AM MST THU JAN 19 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WEST WINDS WILL INCREASE THROUGH THE EVENING TO 40 TO 50 MPH WITH
GUSTS TO 75 MPH ABOVE 6000 FEET. PERSONS DRIVING THROUGH THE PASS
SHOULD BE VERY CAUTIOUS AS SUSTAINED WINDS EXCEEDING 35 MPH WITH
GUSTS TO 60 MPH ARE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 192133
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
333 PM CST THU JAN 19 2006

...HIGH WINDS EXPECTED OVER THE GUADALUPE MOUNTAINS TODAY...

.HIGH WINDS ARE EXPECTED TO PERSIST ACROSS THE GUADALUPE
MOUNTAINS THROUGH THE REST OF THE AFTERNOON AS STRONG MID LEVEL
WINDS MOVE ACROSS THE AREA.  THESE STRONGER WINDS ARE EXPECTED TO
GRADUALLY DIMINISH THIS EVENING.

TXZ074-192245-
/O.CAN.KMAF.HW.W.0018.000000T0000Z-060119T2200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
333 PM CST THU JAN 19 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WARNING. 

$$

NMZ027-TXZ258-200000-
/O.CON.KMAF.HW.W.0018.000000T0000Z-060120T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
233 PM MST THU JAN 19 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO NEAR 60 MPH WILL PERSIST
IN THE GUADALUPE MOUNTAINS THROUGH THE REST OF THE AFTERNOON.
PERSONS DRIVING THROUGH GUADALUPE PASS SHOULD BE VERY CAUTIOUS AS
THESE STRONG WINDS WILL MAKE DRIVING HAZARDOUS. THE STRONG WINDS
ARE EXPECTED TO DIMINISH THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 192351
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
551 PM CST THU JAN 19 2006

NMZ027-TXZ258-200100-
/O.EXP.KMAF.HW.W.0018.000000T0000Z-060120T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
451 PM MST THU JAN 19 2006

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS WILL BE ALLOWED TO
EXPIRE.

GUSTY WESTERLY WINDS WILL PERSIST ACROSS THE GUADALUPE MOUNTAINS
FOR THE REMAINDER OF TONIGHT. HOWEVER...WIND SPEEDS ARE EXPECTED
TO REMAIN BELOW WARNING CRITERIA.

$$
000 
WWUS74 KMAF 132025
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
325 PM CDT THU APR 13 2006

...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS SATURDAY...

.A POTENT UPPER LEVEL STORM SYSTEM WILL PASS BY TO THE NORTH OF
THE REGION ON SATURDAY. STRONG WINDS IN THE MID AND LOWER LEVELS
OF THE ATMOSPHERE WILL ACCOMPANY THIS STORM SYSTEM AND WILL
LIKELY RESULT IN STRONG WINDS IN THE GUADALUPE MOUNTAINS ON
SATURDAY.

NMZ027-TXZ258-141000-
/O.CON.KMAF.HW.A.0018.060415T1200Z-060416T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
225 PM MDT THU APR 13 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

SOUTHWEST TO WEST WINDS ARE EXPECTED TO INCREASE ACROSS THE
GUADALUPE MOUNTAINS SATURDAY MORNING AND CONTINUE INTO THE
EVENING. WIND SPEEDS OF 35 TO 45 MPH...WITH GUSTS AROUND 65
MPH...WILL BE POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS74 KMAF 140850
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
350 AM CDT FRI APR 14 2006

...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS ON SATURDAY...

.A POTENT UPPER LEVEL STORM SYSTEM WILL PASS BY TO THE NORTH OF
THE REGION ON SATURDAY. STRONG WINDS IN THE MID AND LOWER LEVELS
OF THE ATMOSPHERE WILL ACCOMPANY THIS STORM SYSTEM AND WILL
LIKELY RESULT IN STRONG WINDS IN THE GUADALUPE MOUNTAINS ON
SATURDAY.

NMZ027-TXZ258-141700-
/O.CON.KMAF.HW.A.0018.060415T1200Z-060416T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
250 AM MDT FRI APR 14 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

SOUTHWEST TO WEST WINDS ARE EXPECTED TO INCREASE ACROSS THE
GUADALUPE MOUNTAINS SATURDAY MORNING AND CONTINUE INTO THE
EVENING. WIND SPEEDS OF 35 TO 45 MPH...WITH GUSTS AROUND 65 MPH...
WILL BE POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS74 KMAF 141917
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
217 PM CDT FRI APR 14 2006

...STRONG WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS ON SATURDAY...

.A POTENT UPPER LEVEL STORM SYSTEM WILL TRACK TO THE NORTH OF
THE REGION ON SATURDAY BRINGING WITH IT A SHARP PRESSURE GRADIENT
SUFFICIENT FOR STRONG...DAMAGING WINDS IN THE GUADALUPE MOUNTAINS
ON SATURDAY.

NMZ027-TXZ258-150600-
/O.UPG.KMAF.HW.A.0018.060415T1200Z-060416T0100Z/
/O.NEW.KMAF.HW.W.0030.060415T1200Z-060416T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
117 PM MDT FRI APR 14 2006

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 7 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 7 PM MDT SATURDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS ARE EXPECTED TO INCREASE ACROSS THE
GUADALUPE MOUNTAINS SATURDAY MORNING AND CONTINUE INTO THE
EVENING. WIND SPEEDS OF 45 TO 55 MPH...WITH GUSTS AROUND 65 MPH...
WILL BE POSSIBLE ACROSS THE PASSES AND THE BOWL. WINDS ARE
FORECAST TO REDUCE IN SPEED BY SUNSET.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 18, 3:25 PM MST, 19 minutes earlier.

Area forecast discussion, Jan 18, 3:25 PM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
425 PM CST WED JAN 18 2006

.UPDATE...
A LOOK AT 18Z ETA INCREASES CONFIDENCE OF A HIGH WIND EVENT IN THE
GUADALUPE MOUNTAINS BEGINNING TONIGHT. 700 MB HEIGHT GRADIENT OVER
GUADALUPE MOUNTAINS INCREASES BY NEARLY 50 PERCENT FROM 21Z TO 3Z.
WINDS AT THE PINERY HAVE ALREADY GUSTED ABOVE 60 MPH AND LATEST
HOURLY OBSERVATION FROM GUADALUPE PASS INDICATED SUSTAINED WIND OF
35 KNOTS. CROSS SECTION ACROSS GUADALUPE MOUNTAINS TONIGHT THROUGH
THURSDAY INDICATIVE OF WELL DEVELOPED MOUNTAIN WAVE...SO HIGH
WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY THURSDAY...
SLACKENING A LITTLE THURSDAY NIGHT. WILL ISSUE A HIGH WIND WATCH
FOR THE DAVIS MOUNTAINS ON THURSDAY. APPEARS CERTAINLY OF A HIGH
WIND EVENT OVER THE DAVIS MOUNTAINS IS NOT SO GREAT.

.FIRE WEATHER...
RED FLAG WARNING FOR GUADALUPE MOUNTAINS LOOKS GOOD THROUGH 3Z.
AFTER 3Z...MOISTURE WILL INCREASE TO ABOVE 15 PERCENT THOUGH 20 FT
WINDS WILL REMAIN ABOVE 20 MPH THROUGH THE NIGHT. IN THE PLAINS...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO ABATE AROUND 0Z
AS WINDS DECREASE.

&&

.PREV DISCUSSION... (ISSUED 230 PM CST WED JAN 18 2006)

SHORT TERM...
ZONAL FLOW IN THE UPPER LEVELS WILL CONTINUE RECENT WX PATTERN
THROUGH THE SHORT TERM.  LEESIDE TROUGH WILL KEEP A STEADY SOUTHWEST
WIND OVERNIGHT THAT WILL HELP TO LIMIT RADIATIONAL COOLING.  LOOK
FOR LOWS TONIGHT ABOVE FREEZING.

MAY HAVE A HIGH WIND EVENT LATE THIS AFTERNOON IN THE GUADALUPES AS
ETA INDICATING A MOUNTAIN WAVE COUPLET THAT CONTINUES ON AND OFF
THROUGH TOMORROW.  GUIDANCE INDICATING WILL ONLY APPROACH HIGH WIND
CRITERIA TODAY AND BE STRONGER TOMORROW... SO AT THIS TIME ONLY PLAN
TO MONITOR WIND SPEEDS.  THE WIND AT THE BOWL HAS BEEN STRONGER THAN
AT THE PASS WITH GUSTS OVER 50 MPH.

SHOULD HAVE INCREASING HIGH CLOUDS TONIGHT FROM THE WEST.  JUST FOR
INFORMATION IT HAS BEEN RIGHT AT A MONTH SINCE LAST HAD MEASURED
PRECIPITATION.  THE DATE WAS DEC 19 AND MAF HAD 0.04.

LONG TERM...
ZONAL FLOW ALOFT WILL CONTINUE OVER THE CWA THURSDAY BEFORE A WEAK
UPPER LEVEL DISTURBANCE BRUSHES THE AREA TO THE NORTH ON FRIDAY.
THE APPROACH OF THIS SYSTEM WILL PRODUCE A MARGINAL WIND EVENT OVER
THE CWA THURSDAY AFTERNOON.  WIND SPEEDS IN THE THE GUADALUPE
MOUNTAINS WILL BE MARGINAL FOR HIGH WIND WARNING...SO WILL DEFER ANY
HIGH WIND WARNINGS TO LATER SHIFTS.  WILL...HOWEVER...CONTINUE THE
FIRE WEATHER WATCH OVER THE WESTERN CWA AS CONDITIONS WILL APPROACH
RED FLAG CRITERIA ESPECIALLY OVER WESTERN AREAS.  THE UPPER LEVEL
SYSTEM WILL DRAG A PACIFIC COLD FRONT ACROSS THE AREA ON FRIDAY WITH
TEMPERATURES FALLING TO NEAR NORMAL VALUES BY SATURDAY.

A SERIES OF SHORTWAVES WILL MOVE ACROSS THE CWA THIS WEEKEND INTO
THE FIRST OF NEXT WEEK.  THESE SHORTWAVES WILL HELP KEEP
TEMPERATURES IN THE NORMAL RANGE THROUGH THE MIDDLE OF NEXT WEEK.
GFS ADVERTISES AN INCREASE IN POPS LATE IN THE FORECAST PERIOD.
WILL HOLD OF MENTIONING PRECIPITATION IN THE FORECAST THAT FAR
INTO THE FUTURE.

FIRE WEATHER...
WILL CONTINUE RED FLAG WARNING THROUGH 03Z FOR SE NEW MEXICO... THE
PERMIAN BASIN... AND UPPER TRANS PECOS.  RH RECOVERY OVERNIGHT
EXPECTED TO BE POOR.  ON THURSDAY CONTINUED ABOVE NORMAL
TEMPERATURES...BREEZY CONDITIONS AND LOW RH VALUES OF 5-10 PERCENT
WILL RESULT IN CONTINUATION OF A FIRE WEATHER WATCH FOR THE TX/NM
MOUNTAINS...SOUTHEASTERN NEW MEXICO PLAINS AND UPPER TRANS PECOS.
COOLER TEMPS CAN BE EXPECTED FRIDAY DUE TO A PASSING COLD FRONT WITH
RH VALUES INCREASING INTO THE 15-20 PERCENT RANGE.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM CST WEDNESDAY FOR THE FOLLOWING
     ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
     MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
     SOUTHERN LEA COUNTY.

     FIRE WEATHER WATCH FROM 1 PM CST THURSDAY TO 8 PM CST THURSDAY
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

TX...RED FLAG WARNING UNTIL 9 PM CST WEDNESDAY FOR THE FOLLOWING
     ZONES...ANDREWS...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
     AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
     MOUNTAINS...HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...AND
     WINKLER.

     FIRE WEATHER WATCH FROM 1 PM CST THURSDAY TO 8 PM CST THURSDAY
     FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS...REEVES COUNTY AND UPPER TRANS PECOS...
     AND VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

99/05
Hazardous weather outlook, Jan 18, 1:41 PM MST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
241 PM CST WED JAN 18 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-192045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
241 PM CST WED JAN 18 2006 /141 PM MST WED JAN 18 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

BRISK SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY HAS COMBINED TO
INCREASE THE FIRE WEATHER THREAT ACROSS MUCH OF THE AREA. A RED
FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS...SOUTHEASTERN
NEW MEXICO...THE UPPER TRANS PECOS...AND THE PERMIAN BASIN THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CONTINUE THURSDAY
ACROSS MUCH OF THE AREA. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO...THE UPPER
TRANS PECOS...AND THE DAVIS MOUNTAINS FOR THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 3:44 PM MSTHigh Wind WatchMAF10 hr

Nearby

High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.